MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD - 8010379 CORAIL2 LAT COXA VARA SIZE 13; CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM

DEPUY INTERNATIONAL LTD - 8010379 CORAIL2 LAT COXA VARA SIZE 13; CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM
Model Number 3L93713
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, a total hip replacement was implanted at kssh by dr.(b)(6).In the course of the procedure, an infection developed, which is why a prosthesis-preserving revision was performed on and antibiotic treatment was started.In case of therapy failure the patient was transferred to the ksw for further treatment ((b)(6) 2022).It was found that a prosthesis stem for uncemented anchorage had been cemented in.Was cemented in.For 2 reasons this leads to a predictable failure: on the one hand because the stem is coated with hydroxyapatite, and secondly because the stem is made of titanium.The hydroxyapatite is a very hard substance, and can cause massive abrasion by friction under physiological massive abrasion of the cement due to friction under physiological loads.The hydroxyapatite dissolves over the course of the months, the cement anchorage would loosen accordingly and fail.Titanium shafts are known to fail when cemented in, except in very few models, because the abrasion on the surface leads to a continuous surface leads to continuous oxidation and corresponding swelling of the stem, until the cement mantle or the bone is cracked.It was therefore decided not to treat the periprosthetic infection again in a prosthesis-preserving manner, which would otherwise have been possible.However, the prosthesis change led to further complications, with in particular a multilevel fracture of the femur.This could be repaired with an appropriately long prosthesis stem.The risks concerning further complications and in particular failure of infection treatment correlate with the size of the implant.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #
=
> pc-(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: d10 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Investigation summary: the device associated with this report was received for analysis.Based in the visual examination of the part, it was confirmed that device was not used in the proper manner.Cement traces were found throughout the plug's length.This device is not intended to be cemented.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
CORAIL2 LAT COXA VARA SIZE 13
Common Device Name
CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD - 8010379
st. anthony's road
leeds LS11 8DT
UK  LS11 8DT
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key14732520
Report Number1818910-2022-11126
Device Sequence Number5582955
Product Code LZO
UDI-Device Identifier10603295168904
UDI-Public10603295168904
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K190344
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3L93713
Device Catalogue Number3L93713
Device Lot Number5378871
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2022
Supplement Date Received by Manufacturer06/22/2022
08/12/2022
09/23/2022
11/23/2022
Initial Report FDA Received Date06/17/2022
Supplement Report FDA Received Date06/28/2022
08/22/2022
09/29/2022
11/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX NEUT 36IDX52OD.; BONE CEMENT(UNK MANUFACTURER & PRODUCT INFO).; PALACOS CEMENT.; UNK HIP FEMORAL HEAD CERAMIC.; UNKNOWN HIP ACETABULAR CUP.; UNKNOWN HIP FEMORAL HEAD.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale